Alert archive / Puerto Rico / Special Weather Statements in 2015
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Nov 1, 2015, 9:21 PM CST. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2015, 9:21 PM CST (03:21 UTC)
- Expired
- Nov 1, 2015, 10:15 PM CST
- In force
- 54 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 35 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
023
WWCA82 TJSJ 020321
SPSSJU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1121 PM AST SUN NOV 1 2015
PRZ001-002-005-020415-
NORTH CENTRAL-NORTHEAST-SAN JUAN AND VICINITY-
1121 PM AST SUN NOV 1 2015
...A STRONG THUNDERSTORM WILL AFFECT THE SAN JUAN METRO AREA...
AT 1118 PM AST...A STRONG THUNDERSTORM WAS OVER CANOVANAS AND
CAROLINA IS MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM IS
PRODUCING VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. STRONG GUSTY
WINDS IN EXCESS OF 30 MPH ARE ALSO POSSIBLE WITH THIS STORM. THIS
STORM WILL MOVE OVER THE REST OF SAN JUAN METRO AREA OVER THE NEXT
15 MINUTES OR SO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1846 6621 1848 6618 1846 6618 1847 6614
1843 6611 1847 6611 1844 6603 1845 6597
1846 6599 1845 6590 1842 6582 1827 6582
1831 6597 1835 6629 1837 6630 1838 6648
1846 6647 1849 6640
TIME...MOT...LOC 0318Z 088DEG 8KT 1841 6594
$$
ERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Nov 1, 8:15 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 1, 8:15 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1015 PM AST SUN NOV 1 2015 .UPDATE...NUMEROUS SHOWERS AND STRONG THUNDERSTORMS WITH GUSTY WINDS DEVELOPED DURING THE AFTERNOON HOURS MOSTLY ACROSS THE NORTHERN HALF OF PUERTO RICO. SEVERAL FLOOD ADVISORIES...SPECIAL WEATHER STATEMENTS AND SPECIAL MARINE WARNINGS WERE ISSUED DUE TO HEAVY RAINFALL AND THUNDERSTORMS ACCOMPANIED WITH FREQUENT LIGHTNINGS AND GUSTY WINDS. BY EARLY IN THE EVENING...THIS ACTIVITY MOVED TO THE MONA PASSAGE...LEAVING THE LOCAL ISLANDS UNDER PARTLY CLOUDY SKIES WITH SCATTERED SHOWERS ACROSS EASTERN SECTIONS OF PUERTO RICO. THE AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY WAS THE RESULT OF THE COMBINATION OF A SURFACE TROUGH OVER THE REGION WITH AN UPPER LEVEL LOW ACROSS THE CENTRAL CARIBBEAN THIS EVENING. THE SURFACE TROUGH WILL CONTINUE TO MOVE WESTWARD ACROSS HISPANIOLA WHILE THE UPPER LOW WILL ALSO MOVE WESTWARD ACROSS THE WESTERN CARIBBEAN OVERNIGHT INTO THE EARLY MONDAY HOURS. AS THIS HAPPENS WEATHER CONDITIONS ARE EXPECTED TO IMPROVE ON MONDAY. HOWEVER...A TROPICAL WAVE IS EXPECTED TO REACH THE REGION MONDAY NIGHT AND TUESDAY...INCREASING AGAIN THE CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE REGION. && .AVIATION...MOSTLY VFR CONDS EXPECTED AT ALL TAF SITES WITH PASSING SHOWERS OVERNIGHT AT IST/ISX/JSJ. SHRA/TSRA DEVELOPMENT EXPECTED AFT 02/17Z OVER AND WEST OF THE CORDILLERA...RESULTING IN PERIODS OF MVFR CONDS AND MOUNTAIN OBSCURATIONS THROUGH 02/22Z AT JMZ/JBQ. LIGHT AND VARIABLE WINDS OVERNIGHT...BECOMING EASTERLY AT 10 TO 15 KNOTS WITH SEA BREEZE VARIATION AFT 02/13Z. && .MARINE...SEAS UP TO 5 FEET AND WINDS UP TO 20 KNOTS ARE EXPECTED OVER THE COASTAL WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS PARTS OF THE COASTAL WATERS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PARTS OF THE LOCAL WATERS TONIGHT. && .PREV DISCUSSION... /ISSUED 255 PM AST SUN NOV 1 2015/ SYNOPSIS...THE UPPER LEVEL TROUGH OVER WESTERN ATLANTIC WILL CONTINUE DIGGING SOUTH THROUGH MONDAY...RESULTING IN UNSTABLE CONDITIONS OVER PR AND USVI TODAY. A WEAK TROPICAL WAVE IS FORECAST TO MOVE ACROSS THE LOCAL AREA ON TUESDAY...BRINGING ADDITIONAL SHOWERS AND THUNDERSTORMS TO THE REGION. DRIER CONDITIONS EXPECTED THE REST OF THE WEEK. DISCUSSION...MOSTLY CLOUDY CONDITIONS PREVAIL ACROSS THE LOCAL FORECAST AREA TODAY. AT MID MORNING A BREAK OF CLOUDS HELPED SEA BREEZE TO DEVELOP AND QUICKLY A LINE OF SHOWERS AND THUNDERSTORMS DEVELOPED FROM EL YUNQUE. THESE SHOWERS AND THUNDERSTORMS QUCKLY DISSIPATED. DURING THE EARLY AFTERNOON HOURS CLUSTERS OF SHOWERS AND THUNDERSTORMS MOVING FROM THE EAST BEGAN TO AFFECT THE NORTHERN US VIRGIN ISLANDS AND EASTERN PORTIONS OF PUERTO RICO. THE LIMITING FACTOR FOR THE DEVELOPMENT OF CONVECTIVE ACTIVITY OVER THE LAND AREAS COULD BE THE DENSE CLOUD COVER OVER THE REGION. THE STRONGEST THUNDERSTORMS REMAINED OVER THE LOCAL WATERS. AT MID AFTERNOON SHOWERS AND THUNDERSTORMS ONCE GAIN DEVELOP AND AFFECTED THE EASTERN HALF OF PUERTO RICO...MAINLY THE NORTHEAST PORTIONS OF PUERTO RICO INCLUDING THE SAN JUAN METRO AREA. ALTHOUGH A DRIER AIR MASS IS FORECASTED TO MOVE OVER THE LOCAL FORECAST AREA...THE LOCAL REGION WILL CONTINUE TO BE DOMINATED BY AN UPPER LEVEL LOW...CURRENTLY OVER THE MONA PASSAGE. THIS UPPER LEVEL LOW WILL COMBINED WITH DAYTIME HEATING AND LOCAL EFFECT TO PRODUCE SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS THE CORDILLERA CENTRAL OF PUERTO RICO AND ACROSS THE COASTAL WATERS. A TROPICAL WAVE WILL MOVE ACROSS THE LOCAL AREA ON TUESDAY...THIS FEATURE WILL INCREASE AVAILABLE MOISTURE THROUGH AT LEAST WEDNESDAY MORNING. AVIATION... FM01/18Z-01/22Z...PRDS OF MVFR/PSBL IFR CONDS IN SHRA/TSRA AT ALL TAF SITES...ESPECIALLY TJSJ AND TIST BTWN 01/18Z- 21Z. MTN OBSCR LIKELY OVER THE INTERIOR AND CENTRAL PORTIONS OF PR. EAST WINDS AROUND 10-20 KT EXPECTED BLO FL200. NO OTHER CHG TO PREVIOUS AVN DISCUSSION. MARINE...SEAS UP TO 6 FEET AND WINDS UP TO 20 KNOTS ARE EXPECTED OVER THE COASTAL WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS MOST COASTAL WATERS. NUMEROUS SHOWERS AND THUNDERSTORMS WITH FREQUENT LIGHTNING AND STRONG GUSTY WINDS WILL CONTINUE TO MOVE ACROSS THE LOCAL WATERS TODYA AND TONIGHT. REFER TO MARINE WEATHER STATEMENT OR SPECIAL MARINE WARNINGS FOR LATEST CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 90 78 88 / 30 30 70 70 STT 78 90 79 88 / 50 50 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 23/72
Hazardous weather outlook, Nov 1, 2:33 AM CST, 18 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 433 AM AST SUN NOV 1 2015 AMZ710>745-PRZ001>013-020845- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 433 AM AST SUN NOV 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT .THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL... FREQUENT LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS ARE LIKELY TODAY. .FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING MOSTLY ACROSS THE CENTRAL...INTERIOR AND WEST PORTIONS PUERTO RICO. HOWEVER...PORTIONS OF THE SAN JUAN METRO AREA MAY ALSO EXPERIENCE PERIODS OF LOCALLY HEAVY RAINS LATER TODAY...WHICH MAY LEAD TO MINOR URBAN FLOODING. RESIDENTS AND VISITORS TO THE LOCAL RIVERS AND SMALL STREAM ACROSS PUERTO RICO SHOULD ALSO REMAIN ALERT TODAY TO ANY QUICK WATER RISES IN RIVERS AND STREAMS.MUDSLIDES WILL ALSO BE POSSIBLE IN AREAS OF STEEP TERRAIN WHERE THE SOIL REMAIN SATURATED. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE NORTH AND NORTHEAST FACING BEACHES OF PUERTO RICO TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SURGE OF MOISTURE AND INSTABILITY IS EXPECTED ON TUESDAY WHEN A TROPICAL WAVE IS FORECAST TO CROSS THE LOCAL REGION. URBAN AND SMALL STREAM FLOODING ALSO POSSIBLE DURING THIS EVENT. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT STRONG WINDS...HAIL...FLOODING... WATERSPOUT...RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-020845- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 433 AM AST SUN NOV 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT .THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL... FREQUENT LIGHTNING AND STRONG GUSTY WINDS ARE LIKELY TODAY. .FLOODING...HEAVY RAINS COULD LEAD TO URBAN AND GUT FLOODING ACROSS PORTIONS OF THE VIRGIN ISLANDS. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR MOST OF THE BEACHES OF SAINT CROIX EXCEPT THE WEST COAST BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SURGE OF MOISTURE AND INSTABILITY IS EXPECTED ON TUESDAY WHEN A TROPICAL WAVE IS FORECAST TO CROSS THE LOCAL REGION. URBAN AND GUT FLOODING ALSO POSSIBLE DURING THIS EVENT. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT STRONG WINDS...HAIL...FLOODING... WATERSPOUT...RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
In the hours before
Special weather statement, Nov 1, 9:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1121 PM AST SUN NOV 1 2015
PRZ001-002-005-020415-
NORTH CENTRAL-NORTHEAST-SAN JUAN AND VICINITY-
1121 PM AST SUN NOV 1 2015
...A STRONG THUNDERSTORM WILL AFFECT THE SAN JUAN METRO AREA...
AT 1118 PM AST...A STRONG THUNDERSTORM WAS OVER CANOVANAS AND
CAROLINA IS MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM IS
PRODUCING VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. STRONG GUSTY
WINDS IN EXCESS OF 30 MPH ARE ALSO POSSIBLE WITH THIS STORM. THIS
STORM WILL MOVE OVER THE REST OF SAN JUAN METRO AREA OVER THE NEXT
15 MINUTES OR SO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1846 6621 1848 6618 1846 6618 1847 6614
1843 6611 1847 6611 1844 6603 1845 6597
1846 6599 1845 6590 1842 6582 1827 6582
1831 6597 1835 6629 1837 6630 1838 6648
1846 6647 1849 6640
TIME...MOT...LOC 0318Z 088DEG 8KT 1841 6594
ERThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 5:25 PM CST | Special Marine Warning | JSJ | 50 min |
Nearby
Special Weather Statements in Puerto Rico, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.